Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 26, NWS Pocatello, ID

September 11, 200715 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 11, 2007, 2:28 PM MDT for 15 counties in Idaho. It took effect at Sep 12, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2007, 2:28 PM MDT (20:28 UTC)
In effect from
Sep 12, 2007, 2:00 PM MDT
Expired
Sep 12, 2007, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 112028
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
228 PM MDT TUE SEP 11 2007

...RED FLAG WARNING IN EFFECT FROM 2PM TO 9PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES
405/406/407/409/410/411/412/413...

IDZ405>407-409>413-120830-
/O.UPG.KPIH.FW.A.0019.070912T2000Z-070913T0300Z/
/O.NEW.KPIH.FW.W.0026.070912T2000Z-070913T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
228 PM MDT TUE SEP 11 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR GUSTY
WINDS AND LOW HUMIDITIES IN IDAHO ZONES 405/406/407/409/410/411/412/413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR WILL REMAIN IN PLACE OVER EASTERN IDAHO THROUGH WEDNESDAY.
A STORMS SYSTEM WILL DROP SOUTHEAST TO THE EAST OF IDAHO. AS THIS
OCCURS...GUSTY WINDS WILL DEVELOP ACROSS ALL OF EASTERN IDAHO
DURING THE AFTERNOON. WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON
ALONG WITH MANY AREAS WITH AFTERNOON HUMIDITY VALUES AT OR BELOW
15 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPIH 120737
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
137 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 2PM TO 9PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES
405/406/407/409/410/411/412/413...

IDZ405>407-409>413-122200-
/O.CON.KPIH.FW.W.0026.070912T2000Z-070913T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
137 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

DRY AIR WILL REMAIN IN PLACE OVER EASTERN IDAHO THROUGH
WEDNESDAY. A STORM SYSTEM WILL DROP SOUTHEAST TO THE EAST OF
IDAHO. AS THIS OCCURS...GUSTY WINDS WILL DEVELOP ACROSS ALL OF
EASTERN IDAHO DURING THE AFTERNOON. WIND GUSTS OF 25 TO 35 MPH
WILL BE COMMON ALONG WITH MANY AREAS WITH AFTERNOON HUMIDITY
VALUES AT OR BELOW 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 122058
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
258 PM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 2PM TO 9PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES IN IDAHO ZONES
405/406/407/409/410/411/412/413...

IDZ405>407-409>413-130300-
/O.CON.KPIH.FW.W.0026.000000T0000Z-070913T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
258 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

AS OF 3 PM MDT MOST SITES IN ALL SOUTHEAST IDAHO FIRE ZONES HAVE
HUMIDITIES IN THE SINGLE DIGITS TO LOW TEENS WITH SURFACE WINDS BEGINNING
TO GUST TO 20 TO 25 MPH. EXPECT WINDS TO CONTINUE FOR NEXT FEW
HOURS AT LEAST...SO WILL CONTINUE WITH RED FLAG FOR NOW. WILL LOOK
AT EARLY CANCELLATION PRIOR TO 9 PM EXPIRATION TIME IF WINDS
DECREASE SIGNIFICANTLY AROUND SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 130254
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
854 PM MDT WED SEP 12 2007


IDZ405>407-409>413-130400-
/O.EXP.KPIH.FW.W.0026.000000T0000Z-070913T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
854 PM MDT WED SEP 12 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS AND HUMIDITIES HAVE BEGUN TO IMPROVE ABOVE CRITICAL
THRESHOLDS AFTER SUNSET THIS EVENING. THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 11, 10:21 AM MDT, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 11, 10:21 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1021 AM MDT TUE SEP 11 2007

.DISCUSSION...CURRENT FORECAST REMAINS ON TRACK FOR A
DRY...WARMER...AND QUIET DAY TODAY. FIRE WEATHER WILL POSE THE
BIGGEST PROBLEMS OVER THE NEXT 48 HOURS...OTHERWISE THE WEATHER
WILL BE QUIET. NO UPDATES ARE PLANNED.

CANTIN

&&

.PREV DISCUSSION... /ISSUED 230 AM MDT TUE SEP 11 2007/

DISCUSSION...LATEST SATELLITE IMAGERY SHOWING DRY NW FLOW ACROSS
THE REGION WITH UPSTREAM BLOCKY RIDGE OVER LOW PATTERN POSITIONED
OVER THE COASTAL WATERS. PATTERN BEGINS TO EVOLVE LATE IN THE WEEK
AS PASSING WAVE CURRENTLY WORKING OVER THE TOP OF THE RIDGE INTO NW
BC DIGS SE THROUGH CANADA INTO THE DAKOTAS/MINNESOTA
WEDNESDAY/THURSDAY PER GFS WITH BLOCKY RIDGE OVER LOW PATTERN EDGING
INTO THE COASTAL STATES. NAM SHOWING A SLIGHTLY MORE AMPLIFIED WAVE
PASSING CLOSER TO AREA WITH POTENTIAL FIRE WEATHER IMPACTS WEDNESDAY
(SEE DISCUSSION BELOW). RIDGE BEGINS TO WEAKEN AS LOW GRADUALLY
BEGINS TO LIFT INLAND OVER THE WEEKEND. DETAILS AND TIMING OF THIS
EVOLUTION LOOKED TO BE IMPROVING ON MONDAY MORNINGS MODEL RUNS WITH
BROAD ENSEMBLE SUPPORT AND SIMILAR TWO RUN TRACK RECORD BUT
CONFIDENCE ANYTHING BUT HIGH AT THIS POINT AS TIMING/TRACK DIFFER
BUT ENSEMBLE SUPPORT CONTINUES. WILL MAINTAIN BROAD-BRUSH SLIGHT
CHANCE POPS THROUGH THE WEEKEND AWAITING MODEL STABILITY. HUSTON

AVIATION...VFR CONDITIONS EXPECTED THROUGH WEDNESDAY. WINDS WILL BE
LIGHT TONIGHT AND TUESDAY TO NOT BE AN ISSUE AS WELL.
WEDNESDAY...GUSTY WINDS ARE EXPECTED ACROSS ALL OF EASTERN IDAHO AND
WESTERN WYOMING AFFECTING ALL TAF AND TWEB SITES AS OF RIGHT NOW.
VALLE

FIRE WEATHER...DRY NORTHWEST FLOW WILL CONTINUE OVER THE AREA
THROUGH WEDNESDAY. WINDS WILL BE LIGHT ENOUGH THROUGH TUESDAY TO
PRECLUDE HIGHLIGHTS EVEN WITH VERY DRY CONDITIONS EXPECTED. HAINES
INDEX FOR TUESDAY WILL BE A FIVE OVER ALL OF EASTERN IDAHO INTO
WEDNESDAY. WEDNESDAY MAY PROVE A CRITICAL DAY FIRE WX WISE FOR OTHER
REASONS. RIGHT NOW IT APPEARS WIND GUSTS AND LOW RH WILL COMBINE FOR
AN INTERESTING DAY IN ADVANCE OF NEXT SYSTEM DROPPING SOUTHEAST OUT
OF CANADA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS FOR
THE AFTERNOON AND EARLY EVENING HOURS. FOR THE END OF THE WEEK...IT
APPEARS A SYSTEM WILL APPROACH FROM THE PACIFIC CROSSING INTO THE
AREA OVER THE WEEKEND. RIGHT NOW...EXPECTING A GRADUAL INCREASE IN
THE CHANCE OF SHOWERS AND STORMS THROUGH SUNDAY. WILL BE MONITORING
THE POTENTIAL OF DRY THUNDERSTORMS DURING THAT TIME. VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR IDZ405>407-409>413.

&&
Hazardous weather outlook, Sep 11, 4:00 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT TUE SEP 11 2007

IDZ017>025-031-032-121130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DRY AND STABLE WEATHER WILL PREVAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PASSING CANADIAN CLIPPER WEDNESDAY MAY HELP TO ELEVATE WIND GUSTS
ACROSS SOUTHEAST IDAHO WITH LOW AFTERNOON HUMIDITIES. THUS A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY. SEE STATEMENTS FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.